question-icon

Suggest Treatment For Abdominal Pain And Nausea While On Ondansetron

default
Posted on Tue, 18 Oct 2016
Question: my daughter is 10 and she's been having stomach aches for 1 week then feels like she's starving but then feels like vomiting when she tries to eat. doctor prescribed ondansetron odt 4 mg for anti-nausea but could not say what is causing it. Could it be ulcer or stomach bacteria? Can I give her kid's antacid like Toms or peptobismal to relieve pain?
doctor
Answered by Dr. Diptanshu Das (3 hours later)
Brief Answer:
Likely to be due to gastritis.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone through your query and understand your concerns. I think I understand what is going on. Your daughter has gastritis. The gastric irritation (caused due to accumulation of stomach acids) leads to the pain followed the the starving sensaton. Nausea and vomiting are also signs of gastritis. You can give your daughter kids' antacids like Toms or peptobismal. But more importantly you need to give her Junior Lanzol (lansoprazole) once daily before breakfast. That should help in solving the problem. Give ondansetron when the nausea or vomiting are excessive. Give ORS (oral rehydration solution) to replenish the lost water and salts (lost through vomiting.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3875 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Abdominal Pain And Nausea While On Ondansetron

Brief Answer: Likely to be due to gastritis. Detailed Answer: Thanks for asking on HealthcareMagic. I have gone through your query and understand your concerns. I think I understand what is going on. Your daughter has gastritis. The gastric irritation (caused due to accumulation of stomach acids) leads to the pain followed the the starving sensaton. Nausea and vomiting are also signs of gastritis. You can give your daughter kids' antacids like Toms or peptobismal. But more importantly you need to give her Junior Lanzol (lansoprazole) once daily before breakfast. That should help in solving the problem. Give ondansetron when the nausea or vomiting are excessive. Give ORS (oral rehydration solution) to replenish the lost water and salts (lost through vomiting. Let me know if I could help further. Regards